Alert archive / California / Winter Storm Warnings in 2012
Winter Storm Warning 1, NWS Los Angeles, CA
NWS Los Angeles, CA issued this winter storm warning at Jan 22, 2012, 4:48 AM PST. It took effect at Jan 23, 2012, 4:00 AM PST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2012, 4:48 AM PST (12:48 UTC)
- In effect from
- Jan 23, 2012, 4:00 AM PST
- Expired
- Jan 23, 2012, 6:00 PM PST
- In force
- 14 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
084 WWUS46 KLOX 221248 WSWLOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 448 AM PST SUN JAN 22 2012 ...SIGNIFICANT SNOW AND GUSTY WINDS EXPECTED LATE TONIGHT AND MONDAY... .A STORM SYSTEM IS FORECAST TO MOVE INTO THE AREA TONIGHT AND OVERSPREAD THE MOUNTAINS MONDAY. THIS STORM WILL BRING SIGNIFICANT SNOW TO THE MOUNTAINS ABOVE 6000 FEET. THIS SYSTEM WILL ALSO BRING GUSTY SOUTH TO SOUTHWEST WINDS TO THE AREA. THIS STORM WILL LIKELY BRING 6 TO 12 INCHES OF SNOW...WITH THE BULK OF THE SNOW FALLING DURING THE DAY ON MONDAY. THE COMBINATION OF SNOW AND GUSTY WINDS WILL HAMPER TRAVEL...WITH REDUCED VISIBILITIES IN SNOW AND BLOWING SNOW AS WELL AS SNOW COVERED ROADS. THE SNOW LEVEL IS FORECAST TO REMAIN ABOVE THE GRAPEVINE AND TRAVELERS ON I-5 SHOULD NOT BE SIGNIFICANTLY IMPACTED BY SNOW. CAZ053-054-222100- /O.UPG.KLOX.WS.A.0001.120123T1200Z-120124T0200Z/ /O.NEW.KLOX.WS.W.0001.120123T1200Z-120124T0400Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 448 AM PST SUN JAN 22 2012 ...WINTER STORM WARNING IN EFFECT FROM 4 AM TO 8 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WINTER STORM WARNING FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES...WHICH IS IN EFFECT FROM 4 AM TO 8 PM PST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW WILL BEGIN TO FALL ABOVE 6500 FEET LATE TONIGHT. SNOW LEVELS WILL FALL TO BETWEEN 5000 AND 5500 FEET ON MONDAY WITH MODERATE TO HEAVY SNOW FALLING FROM MID MORNING TO MID AFTERNOON. THE SNOW WILL DIMINISH LATER IN THE AFTERNOON AND THEN END DURING THE EVENING. * SNOW ACCUMULATIONS...6 TO 12 INCHES ABOVE 6000 FEET. * WINDS...SOUTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 50 MPH. THE WINDS WILL TURN MORE WESTERLY LATER IN THE AFTERNOON. * MAIN IMPACT...TRAVEL WILL BE VERY HAZARDOUS INTO AND THROUGH THE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ ASR/DB
5 follow-up statements
077 WWUS46 KLOX 222036 WSWLOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1236 PM PST SUN JAN 22 2012 ...SIGNIFICANT SNOW AND GUSTY WINDS EXPECTED LATE TONIGHT AND MONDAY... .A STORM SYSTEM IS FORECAST TO MOVE INTO THE AREA TONIGHT AND OVERSPREAD THE MOUNTAINS MONDAY. THIS STORM WILL BRING SIGNIFICANT SNOW TO THE MOUNTAINS ABOVE 6000 FEET. THIS SYSTEM WILL ALSO BRING GUSTY SOUTH TO SOUTHWEST WINDS TO THE AREA. THIS STORM WILL LIKELY BRING 6 TO 12 INCHES OF SNOW...WITH THE BULK OF THE SNOW FALLING DURING THE DAY ON MONDAY. THE COMBINATION OF SNOW AND GUSTY WINDS WILL HAMPER TRAVEL...WITH REDUCED VISIBILITIES IN SNOW AND BLOWING SNOW AS WELL AS SNOW COVERED ROADS. THE SNOW LEVEL IS FORECAST TO REMAIN ABOVE THE GRAPEVINE AND TRAVELERS ON I-5 SHOULD NOT BE SIGNIFICANTLY IMPACTED BY SNOW. CAZ053-054-230445- /O.CON.KLOX.WS.W.0001.120123T1200Z-120124T0400Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 1236 PM PST SUN JAN 22 2012 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM TO 8 PM PST MONDAY... * TIMING...SNOW WILL BEGIN TO FALL ABOVE 6500 FEET LATE TONIGHT. SNOW LEVELS WILL FALL TO BETWEEN 5000 AND 5500 FEET ON MONDAY WITH MODERATE TO HEAVY SNOW FALLING FROM MID MORNING TO MID AFTERNOON. THE SNOW WILL DIMINISH LATER IN THE AFTERNOON AND THEN END DURING THE EVENING. * SNOW ACCUMULATIONS...6 TO 12 INCHES ABOVE 6000 FEET. * WINDS...SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH. THE WINDS WILL TURN MORE WESTERLY LATER IN THE AFTERNOON. * MAIN IMPACT...TRAVEL WILL BE VERY HAZARDOUS INTO AND THROUGH THE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ HALL
607 WWUS46 KLOX 230421 WSWLOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 821 PM PST SUN JAN 22 2012 ...SIGNIFICANT SNOW AND GUSTY WINDS EXPECTED LATE TONIGHT AND MONDAY... .A STORM SYSTEM IS FORECAST TO MOVE INTO THE AREA TONIGHT AND OVERSPREAD THE MOUNTAINS MONDAY. THIS STORM WILL BRING SIGNIFICANT SNOW TO THE MOUNTAINS ABOVE 6000 FEET. THIS SYSTEM WILL ALSO BRING GUSTY SOUTH TO SOUTHWEST WINDS TO THE AREA. THIS STORM WILL LIKELY BRING 6 TO 10 INCHES OF SNOW...WITH THE BULK OF THE SNOW FALLING DURING THE DAY ON MONDAY. THE COMBINATION OF SNOW AND GUSTY WINDS WILL HAMPER TRAVEL...WITH REDUCED VISIBILITIES IN SNOW AND BLOWING SNOW AS WELL AS SNOW COVERED ROADS. THE SNOW LEVEL IS FORECAST TO REMAIN ABOVE THE GRAPEVINE AND TRAVELERS ON I-5 SHOULD NOT BE SIGNIFICANTLY IMPACTED BY SNOW. CAZ053-054-231230- /O.CON.KLOX.WS.W.0001.120123T1200Z-120124T0400Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 821 PM PST SUN JAN 22 2012 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM TO 8 PM PST MONDAY... * TIMING...SNOW WILL BEGIN TO FALL ABOVE 6500 FEET LATE TONIGHT. SNOW LEVELS WILL FALL TO BETWEEN 5000 AND 5500 FEET ON MONDAY WITH MODERATE TO HEAVY SNOW FALLING FROM MID MORNING TO MID AFTERNOON. THE SNOW WILL DIMINISH LATER IN THE AFTERNOON AND THEN END DURING THE EVENING. * SNOW ACCUMULATIONS...6 TO 10 INCHES ABOVE 6000 FEET. * WINDS...SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH. THE WINDS WILL TURN MORE WESTERLY LATER IN THE AFTERNOON. * MAIN IMPACT...TRAVEL WILL BE VERY HAZARDOUS INTO AND THROUGH THE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAK
516 WWUS46 KLOX 231034 WSWLOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 234 AM PST MON JAN 23 2012 ...SIGNIFICANT SNOW AND GUSTY WINDS EXPECTED LATE TONIGHT AND MONDAY... .A COLD FRONT WILL MOVE ACROSS THE AREA TODAY...BRINGING SIGNIFICANT SNOWFALL TO THE LOCAL MOUNTAINS. SNOW LEVELS WILL DROP TO BETWEEN 5000 AND 5500 FEET TODAY...WITH SIGNIFICANT SNOWFALL EXPECTED ABOVE 6000 FEET. ALONG WITH THE SNOWFALL...GUSTY SOUTH TO SOUTHWEST WINDS WILL CONTINUE ACROSS THE MOUNTAINS. THE COMBINATION OF SNOWFALL AND GUSTY WINDS WILL PRODUCE HAZARDOUS WINTER WEATHER CONDITIONS ACROSS THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES....WITH REDUCED VISIBILITIES IN SNOW AND BLOWING SNOW AS WELL AS SNOW COVERED ROADWAYS. THE SNOW LEVEL IS FORECAST TO REMAIN ABOVE THE GRAPEVINE AND TRAVELERS ON I-5 SHOULD NOT BE SIGNIFICANTLY IMPACTED BY SNOW. CAZ053-054-231845- /O.CON.KLOX.WS.W.0001.120123T1200Z-120124T0400Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 234 AM PST MON JAN 23 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... * TIMING...SNOW WILL BEGIN TO FALL ABOVE 6500 FEET EARLY THIS MORNING...THEN SNOW LEVELS WILL CONTINUE TO DROP TO BETWEEN 5000 AND 5500 FEET THROUGH THE DAY. MODERATE TO LOCALLY HEAVY SNOWFALL CAN BE EXPECTED FROM MID MORNING THROUGH MID AFTERNOON. THE SNOW WILL TAPER OFF LATE THIS AFTERNOON AND EVENING. * SNOW ACCUMULATIONS...6 TO 10 INCHES ABOVE 6000 FEET. * WINDS...SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH THIS AFTERNOON... BEFORE DIMINISHING THIS EVENING. * MAIN IMPACT...TRAVEL WILL BE VERY HAZARDOUS INTO AND THROUGH THE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ RAT/ASR
156 WWUS46 KLOX 231820 WSWLOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1020 AM PST MON JAN 23 2012 ...WINTER WEATHER CONDITIONS CONTINUE TODAY... .A COLD FRONT WILL MOVE ACROSS THE AREA TODAY...BRINGING SIGNIFICANT SNOWFALL TO THE LOCAL MOUNTAINS. SNOW LEVELS WILL DROP TO BETWEEN 5000 AND 5500 FEET TODAY...WITH MOST OF THE ACCUMULATION ABOVE 6000 FEET. ALONG WITH THE SNOWFALL... GUSTY SOUTHWEST WINDS WILL CONTINUE ACROSS THE MOUNTAINS. THE COMBINATION OF SNOWFALL...GUSTY WINDS...AND REDUCED VISIBILITIES WILL PRODUCE HAZARDOUS WINTER WEATHER CONDITIONS ACROSS THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES. THE SNOW LEVEL IS FORECAST TO REMAIN ABOVE THE GRAPEVINE AND TRAVELERS ON I-5 SHOULD NOT BE SIGNIFICANTLY IMPACTED BY SNOW. CAZ053-054-240200- /O.EXT.KLOX.WS.W.0001.000000T0000Z-120124T0200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 1020 AM PST MON JAN 23 2012 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 PM PST THIS EVENING... * TIMING...SNOW LEVELS WILL LOWER TO BETWEEN 5000 AND 5500 FEET TODAY. MODERATE TO LOCALLY HEAVY SNOWFALL CAN BE EXPECTED THROUGH MID AFTERNOON. THE SNOW WILL TAPER OFF LATE THIS AFTERNOON AND EVENING. * SNOW ACCUMULATIONS...4 TO 8 INCHES ABOVE 6000 FEET...WITH UP TO 10 INCHES LIKELY ABOVE 7000 FEET. * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH THIS AFTERNOON. * MAIN IMPACT...TRAVEL WILL BE HAZARDOUS IN THE MOUNTAINS DUE TO THE COMBINATION OF SNOW...GUSTY WINDS...AND VISIBILITIES NEAR ZERO AT TIMES DUE TO BLOWING SNOW AND FOG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. CARRY CHAINS...AND TAKE EXTRA FOOD...WATER...AND CLOTHING. && $$ GOMBERG
071 WWUS46 KLOX 240159 WSWLOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 559 PM PST MON JAN 23 2012 CAZ053-054-240300- /O.EXP.KLOX.WS.W.0001.000000T0000Z-120124T0200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 559 PM PST MON JAN 23 2012 ...WINTER STORM WARNING HAS EXPIRED... SNOW HAS TAPERED OFF ACROSS THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTY MOUNTAINS THIS EVENING...AND ONLY SCATTERED SHOWERS WILL PERSIST OVER THE AREA. ADDITIONAL ACCUMULATION UP TO 1 INCH IS STILL POSSIBLE ACROSS THE NORTHERN SLOPES OF THE MOUTAINS ABOVE 5000 FEET. GUSTY NORTHWEST TO NORTH WINDS WILL LIKELY DEVELOP TONIGHT..ESPECIALLY ACROSS THE INTERSTATE 5 CORRIDOR. THE WINDS COULD DISTURB ANY ACCUMULATED SNOW AND CREATE LOCALIZED BLOWING SNOW. $$ HALL
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this winter storm warning went out at Jan 22, 3:45 AM PST, 1 hour 3 minutes earlier.
Area forecast discussion, Jan 22, 3:45 AM PST, 1 hour 3 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 345 AM PST SUN JAN 22 2012 .SYNOPSIS... IT WILL BE DRY AND A LITTLE WARMER TODAY. ANOTHER STORM WILL APPROACH THE AREA TONIGHT AND WILL MOVE THROUGH THE AREA ON MONDAY. THIS STORM WILL BRING ADDITIONAL SIGNIFICANT RAINFALL...MOUNTAIN SNOW...AND POSSIBILITY OF THUNDERSTORMS. FROM TUESDAY THROUGH THE END OF THE WEEK...HIGH PRESSURE WILL BUILD...BRINGING DRY AND WARMER CONDITIONS AS WELL AS SOME LOCALLY GUSTY OFFSHORE CANYON WINDS. && .SHORT TERM (TODAY-TUE)... SMALL RIDGE IS OVER THE AREA AND IT WILL ALLOW FOR A DRY DAY AND SEVERAL DEGREES OF WARMING COMPARED TO YDYS COOL READINGS. THERE IS QUITE A BIT OF MID AND HIGH LEVEL CLOUDS MOVING THROUGH THE RIDGE SO SKIES WILL BE PARTLY CLOUDY. THE RIDGE WILL MOVE OUT LATER IN THE AFTERNOON AS THE NEXT STORM SYSTEM BEGINS TO ROLL INTO THE AREA. THE STORM WILL MOVE INTO THE AREA THIS EVENING AND WILL INCREASE CLOUDS EVERYWHERE. AS CHANCE OF WARM FRONTAL RAIN WILL DEVELOP LATER IN THE EVENING ACROSS THE CENTRAL COAST. NUDGED ALONG BY A 130 KT JET RAIN WILL OVERSPREAD SLO AND SBA COUNTIES OVERNIGHT WITH A CHANCE RAIN REACHING AS FAR SOUTH AS VENTURA COUNTY. ON MONDAY THE JET CONTINUES TO DIP DOWN OVER THE AREA. A WEAK SURFACE LOW DEVELOPS ALONG THE FRONT AND WILL MOVE ACROSS THE AREA DURING THE DAY. THE COMBINATION OF COLD AIR ALOFT ALONG WITH THE JET DYNAMICS AND THE LIFT BY THE SFC LOW WILL CREATE A SHOWERY REGIME THAT WILL HAVE MANY MODERATE SHOWERS AND SOME HEAVY SHOWERS. THERE WILL BE ENOUGH INSTABILITY TO WARRANT A SLIGHT CHC OF TSTMS AS WELL. THIS SYSTEM WILL LIKELY PRODUCE .75 TO 1.25 INCHES OF RAIN ACROSS THE COASTS AND VLYS WITH LOCALLY HIGH AMOUNT ACROSS SLO COUNTY. THE COASTAL SLOPES OF THE MTNS WILL SEE BETWEEN 1.5 AND 3.0 INCHES OF RAIN. THE DESERTS WILL SEE BETWEEN .25 AND .50 INCHES OF RAIN. THIS WILL BE A MUCH COLDER SYSTEM THAN SATURDAY'S AND SNOW LEVELS WILL FALL TO BETWEEN 5500 AND 6000 FEET. ABOVE 6000 FEET 6 TO 12 INCHES OF SNOW WILL FALL AND THIS COMBINED WITH SOUTHERLY WIND GUSTS TO 50 MPH WILL PRODUCE WINTER STORM CONDITIONS. A WINTER STORM WARNING FOR THE VTA AND LA MTNS HAS BEEN ISSUED FROM 4 AM TO 8 PM PST MONDAY. THE SBA MTNS WILL SEE RAIN ON ALL BUT THE HIGHEST PEAKS. IT WILL ALSO BE WINDY ACROSS THE HIGHER ELEVATIONS OF SLO AND SBA COUNTIES AND ADVISORY LEVEL GUSTS BETWEEN 40 AND 50 MPH ARE FORECAST. WIND ADVISORIES ARE IN EFFECT FOR THE MTNS AND INTERIOR VLYS FROM 3 AM TO NOON PST MONDAY. IT WILL ALSO BE WINDY ACROSS THE ANTELOPE VLY AND THIS AREA MAY WELL NEED AN ADVISORY AS WELL. DUE TO THE STRENGTH OF THE JET PUSHING IT THE STORM WILL QUICKLY EXIT THE AREA AND LOOK FOR CLEARING CONDITIONS STARTING IN THE AFTERNOON IN THE NORTHWEST AND WORKING TO THE SOUTHEAST THROUGH THE EARLY EVENING. AS THE STORM QUICKLY EXITS THE AREA A RIDGE WILL MOVE INTO THE AREA AND THE SFC FLOW WILL TURN QUICKLY AND RAPIDLY OFFSHORE. BY TUESDAY MORNING A MODERATE SANTA ANA SHOULD DEVELOP WITH ADVISORIES LIKELY NEEDED FOR THE WINDIER LOCATIONS. UNDER SUNNY SKIES TEMPERATES WILL SURGE AND MOST AREAS WILL BE 10 TO 12 DEGREES WARMER THAN MONDAYS VALUES. .LONG TERM (WED-SAT)... GOOD CONFIDENCE IN THE EXTENDED FORECAST AS ALL MDLS AGREES THAT A LARGE HIGH PRESSURE SYSTEM WILL SET UP TO THE SOUTHWEST OF THE AREA WITH A 585 DM RIDGE EXTENDING INTO SOUTHERN CALIFORNIA. THIS WILL ALLOW FOR THREE DAYS OF CLEAR SKIES...ABOVE NORMAL AFTERNOON TEMPERATURES...AND BREEZY MORNINGS BELOW PASSES AND CANYONS. THE WARMEST LOCATIONS WILL LIKELY SEE MAX TEMPS IN THE LOWER 80S. A LITTLE INSIDE SLIDER MOVES THROUGH THE AREA FRIDAY NIGHT AND WILL KNOCK THE RIDGE DOWN A LITTLE BIT. && .AVIATION... 23/1145Z HIGH CONFIDENCE OF VFR CONDS ALL AREAS THROUGH 00Z MON...WITH JUST SOME INCREASING HIGH CLOUDINESS. CLOUDS WILL LOWER AND THICKEN FROM NW TO SE ACROSS THE REGION THIS EVENING AS A FRONTAL SYSTEM APPROACHES THE AREA. EXPECT CONDITIONS TO WORSE TO MVFR N OF POINT CONCEPTION AFTER 06Z MON AS RAIN SPREADS INTO THAT AREA. RAIN WILL REACH THE LOS ANGELES BASIN BETWEEN 12Z AND 15Z MON. KLAX...HIGH CONFIDENCE IN VFR CONDS THROUGH 12Z. THERE IS A 20 PERCENT CHANCE THAT MVFR CONDS AND RAIN COULD ARRIVE AS EARLY AS 12Z. THERE IS A 20 PERCENT CHANCE THAT EAST WINDS COULD REACH 10 KNOTS BY 15Z MON. KBUR...HIGH CONFIDENCE IN VFR CONDS THROUGH THE PERIOD. THERE IS A 20 PERCENT CHANCE OF LOW END VFR CONDS AND SOME LIGHT RAIN AFTER 10Z. && .LOX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING (SEE LAXWSWLOX). WIND ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && PUBLIC...RORKE AVIATION...BRUNO SYNOPSIS...ASR WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 21, 12:57 PM PST, 15 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1257 PM PST SAT JAN 21 2012 CAZ034>041-044>046-051>054-059-087-088-547-548-221400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 1257 PM PST SAT JAN 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT RAIN THIS MORNING WILL MAKE ALL DRIVING HAZARDOUS. STRONG WINDS WILL AFFECT TRAVELERS IN THE MOUNTAINS AS WELL AS THE ANTELOPE VALLEY THROUGH MID AFTERNOON. GUSTY WINDS WILL ALSO CONTINUE IN THE COASTAL SECTIONS SOUTH OF POINT CONCEPTION. AN ELEVATED RIP CURRENT POTENTIAL ALONG WITH HIGH SURF WILL CREATE HAZARDS AT THE BEACHES. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY HIGH SURF WILL CONTINUE TO PLAGUE THE BEACHES THROUGH SUNDAY. ANOTHER WET STORM WILL BRING DRIVING HAZARDS TO THE AREA MONDAY ALONG WITH MUCH LOWER SNOW LEVELS. OFFSHORE WINDS WILL AFFECT THE AREA ON TUESDAY. * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SWEET
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 9:01 PM PST | Winter Storm Watch | LOX | 8 hr | |
| Jan 22, 3:36 AM PST | High Surf Warning | LOX | Los Angeles | 55 min |
| Jan 22, 4:48 AM PST | Wind Advisory | LOX | Santa Barbara | 3 days |
| Jan 22, 9:00 AM PST | Small Craft Advisory for Hazardous Seas | LOX | 19 hr | |
| Jan 22, 2:23 PM PST | Gale Watch | LOX | 13 hr |
Nearby
Winter Storm Warnings in California, 2012Every winter storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.